All Products Pain Cold & Flu Digestion Sleep & Stress Allergy Medicine Cabinet Saved Cabinets Pre-Made Cabinet Clean Medicine Our Story Store Locator FAQ Healthcare Professional Network

Contact

If you have a question or comment feel free to give us a ring at 1-855-GENEXA-1, or text us at 310-254-2339.

We’re available Monday through Friday, 8am-5pm (PST).

Acetaminophen and Allergies - The Surprising Connection

Acetaminophen is a pain-relieving medication that has been given to children for years. It helps reduce pain and fever, and, according to the Mayo Clinic, rarely do people experience any type of extreme side effects, when it is taken as directed. 

However, there is a surprising connection between the inactive ingredients often found in acetaminophen products and allergies in children. 

Furthermore, at a 2017 meeting of the American Academy of Allergy, Asthma, and Immunology, Dr. Pamela Steele presented a 3-year-old boy with “acetaminophen-induced anaphylaxis.” In her presentation, she states “reactions to nonsteroidal anti-inflammatory drugs (NSAIDs) occur very frequently, even more than [I] was originally aware of…” (Fitzpatrick, 2017). 

So what’s the explanation behind this suggested connection between acetaminophen product usage in early childhood and later developments of asthma, nasal allergies, and eczema?

Aspartame, benzyl alcohol and derivatives, polysorbate, and propylene glycol are inactive ingredients found in many forms of acetaminophen. As noted in Acetaminophen  (paracetamol): Drug Information,” these ingredients can have very significant negative effects. Some of these include toxicity, pulmonary deterioration, lactic acidosis, and seizures. 

While more research is needed, it is interesting to consider the unnecessary, inactive ingredients within many acetaminophen products as a possible source for the development of allergies in children. 

Corn starch, high fructose corn syrup, sucralose, FD&C Red No. 40 are just some of the few inactive ingredients often added to the medication in order to “enhance physical properties” like taste and color (Reker et al, 2019). These synthetic ingredients have already been shown  to cause digestive issues as well as other health problems. 

According to a study done by Science Translational Medicine, “at least 55% of drugs contained at least one hard-to-digest sugar linked to gas, bloating, abdominal pain, diarrhea, and constipation” (Reker et al, 2019).  The study also discusses the importance to “maximize the tolerability and safety of medications and their inactive ingredients” (Reker et al, 2019).  

David Johnson, one of the co-founders of Genexa, knew that something had to be done when he “took a look at the unpronounceable words on the back of these medicines and realized that they were common-found ingredients in things like antifreeze and all of the dyes and the parabens and the synthetic materials.”(Abo, 2020) 

Consumer research conducted by Food Allergy Research (FARE) shows that 53% of consumers want clear and consistent food allergen labeling. Thankfully, Genexa’s Kids’ Pain & Fever with active ingredient acetaminophen (160mg per 5ml) only has 5 ingredients, with acetaminophen being the only active ingredient. 

The remaining four inactive ingredients, which include organic agave syrup, organic blueberry flavor, organic citrus extract, non-gmo flavor, and purified water, have yet to be found to cause serious reactions in children. 

This is why all of Genexa’s medicine is made with real ingredients. Even when treating short term issues like pain and fever, Genexa  strives to keep our children’s long term health in mind. That’s some pretty clear and consistent labeling!

Genexa’s Kids’ Pain & Fever provides a clean acetaminophen pain reliever, free of the artificial inactive ingredients often found in over-the-counter medicines. Genexa medicines are made with the same active ingredients you need, but without the artificial ones you don’t

There are no artificial dyes, flavors, preservatives, or synthetic inactive ingredients. The difference between Genexa and other name brands is that Genexa only uses clean inactive ingredients that are gluten-free, non-GMO, and certified vegan… because that’s what people deserve. 

Interested in free APAP samples for your office?  

Interested in providing parents with a worry-free acetaminophen free of any unnecessary artificial additives? You can request free samples of pediatric acetaminophen here. To learn more about Genexa, visit our website and check out our brand video here.

About Genexa

We’re Genexa and we’re the first clean medicine company. Founded by two dads on a mission to revolutionize the medicine aisle, Genexa makes medicine with the same active ingredients people need, but without the artificial ones they don’t. 

We believe people deserve better. That’s why our business is built on the commitment to put people over everything. All of our products are made to the highest standards of clean with no artificial dyes, common allergens, or unnecessary synthetic ingredients. It’s real medicine, made clean. Learn how we’re putting people over everything, in everything we do, at Genexa.com.

Related Articles